On the length of the minimum solution of word equations in one variable

Kensuke Baba, Satoshi Tsuruta, Ayumi Shinohara, Masayuki Takeda

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

We show the tight upperbound of the length of the minimum solution of a word equation L = R in one variable, in terms of the differences between the positions of corresponding variable occurrences in L and R. By introducing the notion of difference, the proof is obtained from Fine and Wilf's theorem. As a corollary, it implies that the length of the minimum solution is less than N = |L| + |R|.

Original languageEnglish
Title of host publicationLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
EditorsBranislav Rovan, Peter Vojtas
PublisherSpringer Verlag
Pages189-197
Number of pages9
ISBN (Electronic)9783540406716
DOIs
Publication statusPublished - 2003

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume2747
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'On the length of the minimum solution of word equations in one variable'. Together they form a unique fingerprint.

Cite this